Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 88, NWS Shreveport, LA

April 8, 2019Miller County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 8, 2019, 4:43 PM CDT for Miller County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2019, 4:43 PM CDT (21:43 UTC)
Expired
Apr 8, 2019, 5:15 PM CDT
In force
32 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Miller County, AR

The radar

The Shreveport radar (KSHV), 96 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:48 PM CDT, 55 minutes earlier.

Area forecast discussion, Apr 8, 3:48 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
348 PM CDT Mon Apr 8 2019

.SHORT TERM.../Tonight through Tuesday Night/

An upper trough was centered between Shreveport and Natchitoches,
while a surface low was centered just southeast of Alexandria. A
weak cold front was also located near the Interstate 30 corridor.
Wrap-around showers on the northern periphery of the surface low
have been ongoing across much of Louisiana all day. However, the
precipitation has been gradually decreasing in coverage as the low
moves farther east. Despite northerly winds, where skies have
been able to clear, temperatures have warmed into the mid to upper
70s and surface-based CAPE values have risen to between 1000-1500
J/kg. There is still enough ascent with the upper trough to yield
isolated thunderstorms, especially from Texarkana southward along
the Louisiana/Texas state line. In fact, radar loops over the last
hour have shown a small increase in convective activity.

Overall, the showers and storms will continue to gradually move
eastward as the surface low departs and convective coverage should
decrease. The more isolated, but deeper convection should also
gradually dissipate this evening as instability wanes. The
coverage of the stronger storms across Southwest Arkansas, extreme
Western Louisiana, and the Toledo Bend Country is expected to be
too isolated for mentionable PoPs. Therefore, no chances of rain
were carried in these areas beyond 00z this evening.

The cold front near the Interstate 30 corridor will also continue
southeast across the forecast area tonight. There is very little
in the way of cold air behind this front, as surface observations
show temperatures across Oklahoma and North Texas have warmed to
near 80 degrees F tonight. The passage of the front will be marked
by the winds becoming northwesterly. The northwest winds will
result in low-level dry air advection leading to gradually
clearing skies overnight tonight.

Shortwave ridging and abundant sunshine will lead to well above
normal temperatures during the day Tuesday as temperatures climb
into the low to mid 80s across the entire area.

CN

.LONG TERM.../Wednesday through Monday Night/

Deep sfc low over eastern CO bringing a tightening pressure gradient
with increasing southerly winds into a still fairly dry airmass by
Wednesday. Temps warming into the mid to upper 80s, with warming
trend interrupted by passage of a cold front on Thursday. This front
will be attendant to a deepening upper low movg slowly east across
the midwest. A narrow corridor of shallow gulf moisture will become
entrained into the low but not seeing enough come together for
convection with front. Will keep low pops across north central LA
thur aftn and eve but not expecting tstms.

SW flow aloft will continue though Friday with cooler air near the
sfc invok the next trough movg into the sw conus. Strong overrunning
pattern with moisture quickly advancing nwd across the area.
Increasing pops late Friday night across southern cwa and becmg
quite wet on Sat with embedded tstms as decent lapse rates exist
aloft in elevated moisture. If warm sector has more time to develop
instability, will tstms become more of an issue. Whether rain
completely diminishes Sat night or continues a presence before
exiting the area on Sunday will depend on how much dry slotting
becomes a factor over East TX.

/07/

&&

.PREV DISCUSSION... /issued 1240 PM CDT Mon Apr 8 2019/

AVIATION...
For the 08/18z TAFs, showers continue to affect much of North
Central and Western Louisiana and portions of Southern Arkansas.
These showers are associated with a surface low pressure center
that is about to move into Southwest Mississippi. The precip
should continue to gradually end from west to east as the low
departs. KMLU will likely be the only TAF site impacted this
period. MVFR ceilings will also gradually improve with the
departing low as the cloud cover lifts and scatters, and skies
eventually clear allowing VFR conditions to prevail through the
remainder of the TAF cycle.

CN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  84  60  87 /  10   0   0   0
MLU  59  81  57  85 /  40   0   0   0
DEQ  53  83  57  85 /   0   0   0   0
TXK  56  83  60  85 /   0   0   0   0
ELD  57  82  57  85 /  10   0   0   0
TYR  57  83  61  86 /   0   0   0   0
GGG  57  83  61  87 /   0   0   0   0
LFK  58  85  61  89 /  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

09/07
Hazardous weather outlook, Apr 8, 11:55 AM CDT, 4 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1155 AM CDT Mon Apr 8 2019

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-091700-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1155 AM CDT Mon Apr 8 2019

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered showers of mostly light and moderate rain will continue
this afternoon much of East Texas Lakes, North Louisiana, and
Southcentral Arkansas. Minor flooding of low lying, poor drainage
areas will gradually subside this afternoon but may continue
longer across extreme southern Arkansas where extremely heavy
rains fell. These final remaining showers will exit the eastern
sections of Northcentral Louisiana and Southcentral Arkansas this
evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Warmer and drier conditions will return to the region for much of
this week, but showers and a few embedded thunderstorms will
increase across the area late Friday through much of next weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, spotter networks, and amateur
radio operators, will not be needed through tonight.

07

In the hours before

Special weather statement, Apr 8, 4:05 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Shreveport LA
405 PM CDT Mon Apr 8 2019

ARZ070-082145-
Miller AR-
405 PM CDT Mon Apr 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MILLER COUNTY UNTIL 445
PM CDT...

At 404 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mandeville, or 8 miles northeast of Texarkana, moving southwest at 25
mph.

Half inch hail will be possible with this storm and may affect the
Texarkana area around 430 pm..

Locations impacted include...
Texarkana, Fouke, Mandeville, Genoa, Pleasant Hill, Hervey, Homan and
Fort Lynn.

LAT...LON 3355 9380 3355 9379 3354 9379 3353 9378
      3350 9377 3350 9376 3353 9376 3353 9374
      3310 9389 3316 9404 3343 9404 3356 9396
      3355 9394 3358 9393 3357 9390 3359 9389
TIME...MOT...LOC 2104Z 022DEG 22KT 3350 9388

07

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 10:12 AM CDTRiver Flood WarningSHVSmith, Wood4 days
Apr 8, 10:13 AM CDTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler3 days
Apr 8, 6:24 PM CDTSpecial Weather StatementSHVSabine21 min
Apr 8, 4:31 PM CDTAreal Flood AdvisorySHVClaiborne, Webster102 min
Apr 8, 1:35 AM CDTAreal Flood WarningSHVColumbia, Union12 hr
Apr 8, 4:05 PM CDTSpecial Weather StatementSHVMiller40 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.